Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: This case was reported by a physician in the frame of a study and described the occurrence of intussusception in a 4-month-old male subject who was vaccinated with ROTARIX (GlaxoSmithKline). The subject was on no other medication and had no relevant medical history or allergy. On 7 February 2008, the subject received 1st dose of ROTARIX (oral). Not number not provided. On 1 April 2008, 54 days after vaccination with ROTARIX, the subject presented malaise, fever, irritability, diarrhea, cough, vomiting. On 4 April 2008, the patient experienced bloody stools and abdominal distention. The subject was hospitalized. Physical exam was performed on 5 April 2008 and showed dehydration, fever, irritability, mesocardic systolic murmur, distended abdomen, tympanic, painfulness and diminished bowel sounds. Rectal tact with empty ampulla and "sanguinolent" stools. Abdominal X-ray was performed on 5 April 2008 and showed image like intestinal obstruction with dilated small bowel and colon. Laboratory tests performed on 5 April 2008 showed the following: Neutrophils: 67%, prothrombin time: 10 sec, partial prothrombin time: 28 sec. Ileocaecal intussusception was confirmed by surgery on 5 April 2008 and resolved by taxis. The subject was treated with amikacin, metronadizole, ranitidine, metamizole, ketorolac and paracetamol. The subject evolved to clinical improvement and was discharged on 12 April 2008. On 12 April 2008, the events were resolved. The physician considered the events were unrelated to vaccination with ROTARIX.
Copyright © 2019 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166